Alert archive / Kansas / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 247, NWS Dodge City, KS

August 6, 2023Barber County, Pratt County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Aug 6, 2023, 12:29 AM CDT for Barber County, Pratt County, Kansas. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2023, 12:29 AM CDT (05:29 UTC)
Expired
Aug 6, 2023, 12:48 AM CDT
In force
19 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Barber County, KS, Pratt County, KS

The radar

The Vance AFB radar (KVNX), 78 km from the middle of the area, began a volume at 05:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 5, 5:47 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 5.5 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2023-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1137 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2023-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1137 J/kg
Mixed-layer CIN
-128 J/kg
Mixed-layer LCL
1679 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

487 
WUUS53 KDDC 060529
SVRDDC
KSC007-151-060615-
/O.NEW.KDDC.SV.W.0247.230806T0529Z-230806T0615Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Dodge City KS
1229 AM CDT Sun Aug 6 2023

The National Weather Service in Dodge City has issued a

* Severe Thunderstorm Warning for...
  Northeastern Barber County in south central Kansas...
  Southeastern Pratt County in south central Kansas...

* Until 115 AM CDT.

* At 1229 AM CDT, a severe thunderstorm was located near Isabel,
  moving east at 25 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* This severe thunderstorm will remain over mainly rural areas of
  northeastern Barber and southeastern Pratt Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3731 9863 3749 9862 3749 9847 3739 9846
      3738 9835 3723 9835
TIME...MOT...LOC 0529Z 281DEG 22KT 3740 9853 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

TURNER
2 follow-up statements
189 
WWUS53 KDDC 060538
SVSDDC

Severe Weather Statement
National Weather Service Dodge City KS
1238 AM CDT Sun Aug 6 2023

KSC007-151-060615-
/O.CON.KDDC.SV.W.0247.000000T0000Z-230806T0615Z/
Barber KS-Pratt KS-
1238 AM CDT Sun Aug 6 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM CDT
FOR NORTHEASTERN BARBER AND SOUTHEASTERN PRATT COUNTIES...

At 1237 AM CDT, a severe thunderstorm was located near Nashville, or
8 miles southeast of Isabel, moving east at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Sharon and Isabel. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3730 9858 3749 9858 3749 9847 3739 9846
      3738 9835 3723 9835
TIME...MOT...LOC 0537Z 282DEG 23KT 3737 9845 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

TURNER
721 
WWUS53 KDDC 060548
SVSDDC

Severe Weather Statement
National Weather Service Dodge City KS
1248 AM CDT Sun Aug 6 2023

KSC007-151-060558-
/O.CAN.KDDC.SV.W.0247.000000T0000Z-230806T0615Z/
Barber KS-Pratt KS-
1248 AM CDT Sun Aug 6 2023

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BARBER AND
SOUTHEASTERN PRATT COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has weakened and 
moved out of the warned area.  Therefore, the warning has been 
cancelled.

A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
south central Kansas.

LAT...LON 3730 9858 3749 9858 3749 9847 3739 9846
      3738 9835 3723 9835
TIME...MOT...LOC 0547Z 281DEG 22KT 3736 9836 

$$

TURNER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 9:52 PM CDT, 2 hours 37 minutes earlier.

Area forecast discussion, Aug 5, 9:52 PM CDT, 2 hours 37 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
952 PM CDT Sat Aug 5 2023

...Updated Mesoscale...

.MESOSCALE DISCUSSION...
Issued at 952 PM CDT Sat Aug 5 2023

Complicated convection evolution continues. Storms near LaCrosse
appear to be the beginning of an MCS that will impact central
Kansas over the next few hours. Convection has so far struggled
over the core of the DDC CWA this evening, presumably due to the
capping inversion, with severe reports bypassing the DDC CWA to
the northeast and southwest. The rest of tonight will be dependent
on the evolution of eastern Colorado convection, which continues
to regenerate as of 950 pm CDT. These storms are developing along
and ahead of the synoptic cold front, which is progged to clear SW
KS around sunrise Sunday. Until that time, additional rounds of
thunderstorms are expected, some producing severe wind/hail and
some with locally heavy rain. 00z NAM has picked up on this trend,
with MCS generation over the DDC CWA 1-4 am Sunday. Now that we
are entering the core of the nocturnal hours, high end hail and
wind becomes much more unlikely, but marginally severe wind to 60
mph and quarter size hail are probable from stronger storms.

&&

.UPDATE...
Issued at 819 PM CDT Sat Aug 5 2023

Thunderstorm evolution remains challenging for the remainder of
the short term through tonight. As of 8 pm, infrared satellite and
radar imagery showed a loosely organized convective complex
entering north central Kansas. These storms will pose a risk for
marginally severe wind/hail along the I-70 corridor over the next
few hours. A strong supercell west of Elkhart in northern Cimarron
county, Oklahoma will remain out of Kansas. In between, convective
inhibition has kept a lid on development thus far. 00z HRRR
suggests storms will become more numerous, especially south of
US 50, towards and especially after midnight as the low level jet
incites elevated development. Will maintain high pops in the
current forecast through tonight, based on continuity, a moist,
unstable sheared environment, and the expected cold front passage
overnight. The later in the night the storms occur, the risk of
severity diminishes and transitions to locally heavy rain. Models
remain in agreement with the current forecast that the cold front
will clear all of SW KS by sunrise Sunday, with northwest winds
for all zones. Northwest winds will gust 20-30 mph with noticeably
cooler air Sunday.

&&

.SHORT TERM...(This evening through Sunday night)
Issued at 1219 PM CDT Sat Aug 5 2023

.Key Messages

- High confidence in severe weather across southwest Kansas
  tonight
- Main threat will be large hail (> 2 inches in diameter) for
  areas along the Colorado border and strong downburst winds (70+
  mph) for much of southwest Kansas
- Another overnight round of storms is increasing in forecast
  confidence for Sunday night

Noon observations show a departing line of thunderstorms in
northern Oklahoma with residual cloud cover in Barber and Pratt
counties. Elsewhere mostly sunny to partly cloudy skies are
allowing the insolation to help to destabilize the atmosphere
particularly in eastern Colorado. CAPE values over 1500 J/kg are
present with forecast of up to 3000 J/kg by storm initiation this
afternoon in the front range. Low level winds out of the east to
southeast will aid in upslope flow. Upper level winds show a
shortwave along the left exit region of a jet in the central
portions of Colorado where the expected initiation of the
thunderstorms will be which will lead to our overnight event.

Tonight the CAM models are in good agreement of a mixture of
supercells and linear storms coming into southwest Kansas around 7
PM and sweeping across the region through 1-2 AM Sunday morning.
Hodographs are showing veering aloft with a linear hodograph in
the upper levels which would indicate a good environment to
produce supercells and large hail especially along the Colorado
border. We've stuck with the earlier messaging about the risk and
timing with the storms as the SPC enhanced risk didn't change from
the morning to the 1630Z update. One wild card to the storm
timing and risk is the outflow boundary along the I-70 corridor
which could produce some storms earlier than the 7PM timeframe as
well as residual outflow boundaries from the morning storms in our
southeast zone. Confidence in storm development and timing is low
in these scenarios.

Sunday should be noticeably cooler as the storms will exit along
a cold front and winds through the boundary layer will be north to
northwest. 850 mb temperatures will range from 18-20 (C) and high
should reach into the mid 80s.

Sunday night another large scale shortwave should move across the
Colorado Rockies and with easterly winds on the southwest side of
a high pressure center this will lead to upslope flow.
Thunderstorms should break out around the Denver metro in the late
afternoon and then move across western Kansas mainly during the
overnight hours (after midnight for most locations). Severe threat
at this point is low as most of the storms should be coming during
the night that most of the energy from the heat of the day should
have subsided and the 850 mb winds should be light which will
negate lower level shear. Lows should fall into the low to mid
60s.

.LONG TERM...(Monday through Saturday)
Issued at 150 PM CDT Sat Aug 5 2023

.Key Messages

-Good chances of storms (>40%) with heavy rain potential Monday
 night and Tuesday morning
-Seasonal temperatures during the week (climatological high is
 lower 90s)

Ensemble trends in the upper levels show continued stronger
westerly winds through the central portions of the country which
will keep the strong 597 dm high shifted to the south in Texas and
New Mexico. This should keep the core of the hottest air out of
the areas as temperatures will modestly rise during the week to
the mid 90s for highs by Thursday. With this weather pattern this
will also keep rain chances in the forecast for much of the week
with the main mode of storms being overnight MCS events.

Ensembles are hinting at a QPF hit for Monday night into Tuesday
morning where 0.5 to 1 inch of rain is possible with the overnight
MCS event moving across southwest Kansas. The setup will be
boundary layer winds out of the southeast producing upslope flow
in the Colorado rockies combining with a shortwave in the
westerlies which will trigger convection in the front range in the
late afternoon. Widespread thunderstorms are forecast to move
across southwest Kansas but the location of where the storms is
going to go over is still low confidence as some long term models
have the northern part of the CWA getting hit and some in the
southwest zones. Severe weather potential should be limited to
areas along the Colorado border where residual daytime heating
could lead to higher instability. Long term models are also
hinting at a similar setup Tuesday night into Wednesday morning
for areas more along the I-70 corridor and north.

&&

.AVIATION...(For the 00Z TAFS through 00Z Sunday evening)
Issued at 428 PM CDT Sat Aug 5 2023

Aviation operations are expected to be impacted by thunderstorms
during the first half of this TAF period. Using the 12z ARW as a
guide, maintained convective TEMPO groups for all airports, during
the 01-06z Sun time range. Some storms will be severe, with
outflow winds near or exceeding 50 kts, and included this
potential in the TAFs. Flight category reductions will be brief,
with VFR quickly returning behind the expected MCS. Models do not
suggest any stratus potential in the post-frontal/MCS environment,
so did not include, but will monitor. Broken midlevel clouds
after the storms will clear to SKC daylight Sunday with strong
subsidence. Winds will trend north behind the thunderstorms. After
18z Sun, NW winds will increase at all airports, gusting
28-32 kts.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  63  85  61  83 /  80   0  40  10
GCK  60  81  60  82 /  80   0  60  10
EHA  61  85  61  87 /  60   0  40  10
LBL  63  84  63  85 /  80   0  50  10
HYS  63  84  60  83 /  50  10  10  10
P28  67  88  65  85 /  80  10  40  10

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE...Turner
UPDATE...Turner
SHORT TERM...Tatro
LONG TERM...Tatro
AVIATION...Turner
Hazardous weather outlook, Aug 5, 1:18 PM CDT, 11 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
118 PM CDT Sat Aug 5 2023

KSZ030-031-043>046-061>066-074>081-084>090-061830-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
118 PM CDT Sat Aug 5 2023 /1218 PM MDT Sat Aug 5 2023/

This Hazardous Weather Outlook is for portions of central Kansas,
south central Kansas, southwest Kansas, and west central Kansas.

.DAY ONE...This Afternoon and Tonight

Severe thunderstorms are likely mainly tonight after 7 PM across
much of southwest Kansas. Main threats are large hail which could
be 2 inches or larger in diameter especially near the Colorado
border and wind gusts of 70 mph or greater across much of the
region. Localized heavy rain will also be a threat.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Severe thunderstorms are possible each evening and night Monday
through Wednesday. These storms could be severe with large hail
and damaging winds.

.SPOTTER INFORMATION STATEMENT...

Storm spotters will be needed later today and tonight.

In the hours before

Special weather statement, Aug 5, 10:03 PM CDT, 2 hours 26 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1003 PM CDT Sat Aug 5 2023

KSZ090-060345-
Barber KS-
1003 PM CDT Sat Aug 5 2023

...A strong thunderstorm will impact portions of northern Barber
County through 1045 PM CDT...

At 1003 PM CDT, Doppler radar was tracking a strong thunderstorm very
near Lake City, moving east at 40 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
  Medicine Lodge and Sharon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
south central Kansas.

&&

LAT...LON 3724 9889 3742 9888 3743 9846 3739 9846
      3738 9835 3717 9835
TIME...MOT...LOC 0303Z 271DEG 37KT 3734 9882

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

SUGDEN
Special weather statement, Aug 5, 10:08 PM CDT, 2 hours 21 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1008 PM CDT Sat Aug 5 2023

KSZ046-065-066-060400-
Stafford KS-Rush KS-Pawnee KS-
1008 PM CDT Sat Aug 5 2023

...A strong thunderstorm will impact portions of northeastern Pawnee,
northern Stafford and southeastern Rush Counties through 1100 PM
CDT...

At 1008 PM CDT, Doppler radar was tracking a strong thunderstorm near
Shaffer, moving east at 30 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of northeastern
Pawnee, northern Stafford and southeastern Rush Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
south central and central Kansas.

&&

LAT...LON 3797 9864 3832 9935 3854 9903 3826 9903
      3826 9856
TIME...MOT...LOC 0308Z 280DEG 38KT 3837 9906

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

SUGDEN
Special weather statement, Aug 5, 11:15 PM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1115 PM CDT Sat Aug 5 2023

KSZ061>063-074>076-084>086-060500-
Seward KS-Finney KS-Stanton KS-Kearny KS-Stevens KS-Hamilton KS-
Grant KS-Haskell KS-Morton KS-
1115 PM CDT Sat Aug 5 2023

...A strong thunderstorm will impact portions of northwestern Seward,
southeastern Hamilton, northeastern Morton, southern Kearny,
southwestern Finney, Grant, northern Stevens, eastern Stanton and
western Haskell Counties through MIDNIGHT CDT/1100 PM MDT/...

At 1114 PM CDT/1014 PM MDT/, Doppler radar was tracking a strong
thunderstorm 8 miles north of Big Bow, moving east at 25 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Ulysses around 1130 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 100 AM
CDT/midnight MDT/ for southwestern Kansas.

&&

LAT...LON 3741 10179 3781 10180 3792 10087 3712 10083
TIME...MOT...LOC 0414Z 268DEG 23KT 3768 10152

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

TURNER
Special weather statement, Aug 5, 11:52 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1152 PM CDT Sat Aug 5 2023

KSZ063-076>078-086>088-060530-
Gray KS-Seward KS-Finney KS-Meade KS-Clark KS-Haskell KS-Ford KS-
1152 PM CDT Sat Aug 5 2023

...A strong thunderstorm will impact portions of southwestern Ford,
northeastern Seward, southwestern Finney, northern Meade, southern
Gray, northwestern Clark and Haskell Counties through 1230 AM CDT...

At 1151 PM CDT, Doppler radar was tracking strong thunderstorms from
near Plymell to near Montezuma, moving east at 30 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
  Tice and Copeland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
southwestern Kansas.

&&

LAT...LON 3742 10104 3786 10108 3773 10002 3718 9998
TIME...MOT...LOC 0451Z 269DEG 27KT 3761 10096

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

TURNER
Special weather statement, Aug 6, 12:19 AM CDT, 10 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1219 AM CDT Sun Aug 6 2023

KSZ081-090-060600-
Pratt KS-Barber KS-
1219 AM CDT Sun Aug 6 2023

...A strong thunderstorm will impact portions of northeastern Barber
and southeastern Pratt Counties through 100 AM CDT...

At 1219 AM CDT, Doppler radar was tracking a strong thunderstorm near
Isabel, moving east at 30 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of northeastern Barber
and southeastern Pratt Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
south central Kansas.

&&

LAT...LON 3734 9872 3752 9868 3752 9846 3739 9846
      3738 9835 3720 9835
TIME...MOT...LOC 0519Z 280DEG 27KT 3742 9861

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

TURNER
Special weather statement, Aug 6, 12:25 AM CDT, 4 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1225 AM CDT Sun Aug 6 2023

KSZ077-078-087>089-060615-
Gray KS-Meade KS-Clark KS-Comanche KS-Ford KS-
1225 AM CDT Sun Aug 6 2023

...A strong thunderstorm will impact portions of Ford, northeastern
Meade, west central Comanche, southeastern Gray and Clark Counties
through 115 AM CDT...

At 1223 AM CDT, Doppler radar was tracking strong thunderstorms from
near Montezuma to near Minneola, moving east at 30 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail. These storms
         are producing heavy torrential rainfall and frequent
         dangerous lightning.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
  Minneola, Bloom and Kingsdown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
south central and southwestern Kansas.

&&

LAT...LON 3731 10047 3775 10050 3774 9958 3738 9956
      3738 9954 3708 9951
TIME...MOT...LOC 0523Z 276DEG 25KT 3756 10028

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

TURNER

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 8:27 PM CDTSevere Thunderstorm WarningDDCLane, Ness48 min
Aug 5, 8:30 PM CDTSevere Thunderstorm WarningDDCEllis, Trego60 min
Aug 5, 8:35 PM CDTSpecial Weather StatementDDCClark55 min
Aug 5, 9:12 PM CDTSpecial Weather StatementDDCKiowa48 min
Aug 5, 9:19 PM CDTSpecial Weather StatementDDCNess, Rush41 min
Aug 5, 9:32 PM CDTSevere Thunderstorm WarningDDCBarber, Comanche, Kiowa, Pratt15 min
Aug 5, 9:37 PM CDTSevere Thunderstorm WarningDDCHodgeman, Ness, Pawnee, Rush38 min
Aug 5, 10:03 PM CDTSpecial Weather StatementDDCBarber42 min
Aug 5, 10:08 PM CDTSpecial Weather StatementDDCStafford52 min
Aug 5, 10:25 PM CDTSevere Thunderstorm WarningDDCStafford28 min
Aug 5, 11:15 PM CDTSpecial Weather StatementDDCGrant, Haskell, Seward, Stanton45 min
Aug 5, 11:52 PM CDTSpecial Weather StatementDDCGray, Haskell38 min
Aug 6, 12:19 AM CDTSpecial Weather StatementDDCBarber41 min
Aug 6, 12:25 AM CDTSpecial Weather StatementDDCClark, Ford, Gray50 min
Aug 6, 1:19 AM CDTSpecial Weather StatementDDCComanche56 min
Aug 6, 1:43 AM CDTSevere Thunderstorm WarningDDCBarber, Comanche62 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.